Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 230, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 19, 2018, 10:55 PM CDT for Ellis County, Pawnee County, Rush County, Kansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 10:55 PM CDT (03:55 UTC)
- Expired
- Jun 19, 2018, 11:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Ellis County, KS, Pawnee County, KS, Rush County, KS
The radar
The Dodge City radar (KDDC), 114 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 19, 10:07 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2016 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.9
The text
As transmitted.
769
WUUS53 KDDC 200355
SVRDDC
KSC051-145-165-200430-
/O.NEW.KDDC.SV.W.0230.180620T0355Z-180620T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
1055 PM CDT TUE JUN 19 2018
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Northern Pawnee County in south central Kansas...
Rush County in central Kansas...
Ellis County in central Kansas...
* Until 1130 PM CDT.
* At 1054 PM CDT, severe thunderstorms were located along a line
extending from 3 miles west of Codell to near Ash Valley, moving
east at 55 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Hays, La Crosse, Victoria, Walker, Catherine, Otis, Bison,
Schoenchen, Rush Center, Liebenthal, Timken, Ash Valley, Emmeram,
Yocemento, Munjor, Loretta, Nekoma, Hargrave, Pfeifer and Toulon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3826 9903 3824 9955 3913 9944 3913 9904
TIME...MOT...LOC 0354Z 270DEG 46KT 3919 9924 3829 9925
HAIL...0.75IN
WIND...70MPH
$$
UMSCHEID2 follow-up statements
929 WWUS53 KDDC 200420 SVSDDC Severe Weather Statement National Weather Service Dodge City KS 1120 PM CDT TUE JUN 19 2018 KSC051-145-165-200430- /O.CON.KDDC.SV.W.0230.000000T0000Z-180620T0430Z/ Pawnee KS-Rush KS-Ellis KS- 1120 PM CDT TUE JUN 19 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR NORTHEASTERN PAWNEE...EASTERN RUSH AND EASTERN ELLIS COUNTIES... At 1120 PM CDT, severe thunderstorms were located along a line extending from 7 miles northeast of Emmeram to 3 miles southwest of Ash Valley, moving southeast at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Victoria, Walker, Otis, Bison, Timken, Ash Valley, Loretta, Emmeram, Pfeifer and Shaffer. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3826 9903 3826 9932 3913 9915 3913 9904 TIME...MOT...LOC 0420Z 308DEG 21KT 3905 9906 3826 9925 HAIL...0.75IN WIND...60MPH $$ UMSCHEID
807
WWUS53 KDDC 200427
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
1127 PM CDT TUE JUN 19 2018
KSC051-145-165-200437-
/O.EXP.KDDC.SV.W.0230.000000T0000Z-180620T0430Z/
Pawnee KS-Rush KS-Ellis KS-
1127 PM CDT TUE JUN 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PAWNEE...EASTERN
RUSH AND EASTERN ELLIS COUNTIES WILL EXPIRE AT 1130 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Kansas.
LAT...LON 3826 9903 3826 9932 3913 9915 3913 9904
TIME...MOT...LOC 0427Z 270DEG 46KT 3905 9897 3826 9916
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:07 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 19, 6:07 PM CDT, 4 hours 48 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 607 PM CDT Tue Jun 19 2018 ...UPDATE TO AVIATION... .SHORT TERM...(This afternoon through Wednesday) Issued at 1154 AM CDT Tue Jun 19 2018 Potential for severe weather, MCS, and heavy rain setting up from this evening through the overnight. An upper level low in Montana will kick out a shortwave which will move from central Colorado into western Kansas through tonight. This wave will combine with a stationary to an eventual cold front across west central Kansas to produce several areas of rain. The highest confidence of the heaviest rain of possibly 2-3 inches will be along and just south of the I-70 corridor. Models are hinting at a couple rounds of initiation with the first being during the afternoon and then another round of storms coming in from northeast Colorado in association with the main shortwave and cold front. Severe threat initially this afternoon will be a short time frame of supercells primarily along the Colorado border where we could see large hail and an isolated tornado threat. As the event evolves it will quickly become a wind threat as the storms will quickly develop into a line and move across the area. Wednesday as the upper low progresses into Nebraska and the shortwave move into central Kansas the rain should gradually end from west to east through the morning into the afternoon. With the clouds hanging around and cold air advection high temperatures will be in the lower to mid 80s. .LONG TERM...(Wednesday night through Tuesday) Issued at 104 PM CDT Tue Jun 19 2018 The upper level low slowly moves eastward into Iowa Wednesday evening into Thursday morning and will bring in a second cold front across the region. This will lead to cooler temperatures through the day Thursday into Friday morning. The storm system should exit the area by Friday bringing the return of southeast winds and moisture. Both GFS and Euro hint at convection trying to develop along a warm front as a shortwave moves out of Colorado by the late afternoon. The weekend has another upper level low developing in the Pacific northwest and moving towards the Rockies with a good baroclinic zone developing roughly along the I-70 corridor. With upslope flow and moisture in place the possibility of another heavy rain event and MCS could be in place. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 604 PM CDT Tue Jun 19 2018 Thunderstorms are likely to continue across good portions of west central, central, and much of southwest Kansas through late tonight increasing the potential for periods of MVFR/IFR conditions in the vicinity of all TAF sites. Outside of storm activity, predominately VFR conditions will persist through early Wednesday afternoon. Gusty south winds 15 to 25kt will persist across central and eastern portions of southwest Kansas through late this evening as a stationary boundary remains anchored from southeast Colorado northeast into north central Kansas. Winds will then turn northerly 10 to 20kt early to mid Wednesday morning as a cold front pushes across the region. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 84 61 81 / 90 50 10 0 GCK 63 84 59 82 / 90 30 10 0 EHA 62 84 60 86 / 70 20 10 0 LBL 65 84 61 86 / 80 30 10 0 HYS 66 82 60 77 / 90 20 10 10 P28 69 82 64 85 / 70 60 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for KSZ030-031- 043>045. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...JJohnson
Hazardous weather outlook, Jun 19, 3:36 AM CDT, 19 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 336 AM CDT Tue Jun 19 2018 KSZ030-031-043>046-061>066-074>081-084>090-200845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 336 AM CDT Tue Jun 19 2018 /236 AM MDT Tue Jun 19 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Strong to severe thunderstorms are expected late this afternoon into the overnight period, first across west central Kansas spreading southeast as the night progresses. The strongest storms will be capable of producing hail around 2 inches and winds over 70 mph. An isolated tornado can not be ruled out across west central Kansas late this afternoon. A flash flood watch will be in effect along the I-70 corridor late this afternoon into the overnight period. See the latest flood product for more information. Day 1 Hazards ------------- * Lightning: Significant risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- A chance of thunderstorms will be possible across south central Kansas Wednesday morning. These storms are not expected to be severe at this time. A chance of thunderstorms will be possible Friday night and again Sunday. It is too early to tell if any of these storms will become severe. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Elevated risk - Severe thunderstorm: Limited risk * Thursday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk * Monday - Lightning: Limited risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed first across west central Kansas late this afternoon spreading southeast this evening into tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Local storm report, Jun 19, 10:43 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1043 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG 11 E KALVESTA 38.04N 100.09W
06/19/2018 HODGEMAN KS EMERGENCY MNGR
TWO CAMPERS BLOWN OVER AT HORSETHIEF
RESERVOIR.
&&
MRLocal storm report, Jun 19, 10:46 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1046 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM TSTM WND GST 2 NNW JETMORE 38.10N 99.90W
06/19/2018 M60 MPH HODGEMAN KS MESONET
&&
MRLocal storm report, Jun 19, 10:50 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1050 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG ULYSSES 37.58N 101.36W
06/19/2018 GRANT KS EMERGENCY MNGR
POWER LOST TO ALL OF ULYSSES, KS DUE TO WIND
STRONG GUSTS. POWER WAS REGAINED AT
APPROXIMATELY 10:35PM. TIME MATCHED WITH 60
MPH WIND GUST REPORTED AT THE AIRPORT
(10:15PM).
&&
LCRLocal storm report, Jun 19, 10:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1051 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM TSTM WND GST JOHNSON CITY 37.57N 101.75W
06/19/2018 E65 MPH STANTON KS EMERGENCY MNGR
SIXTY TO SEVENTY MPH WIND AND DIME SIZE HAIL
WAS REPORTED.
&&
MRLocal storm report, Jun 19, 10:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1053 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST 2 NNW ULYSSES 37.61N 101.37W
06/19/2018 E60 MPH GRANT KS ASOS
ULYSSES ASOS.
&&
LCRLocal storm report, Jun 19, 10:55 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1055 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM TSTM WND GST 3 E DODGE CITY 37.76N 99.97W
06/19/2018 M59 MPH FORD KS ASOS
&&
MRThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:19 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 56 min |
| Jun 19, 7:37 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 53 min |
| Jun 19, 7:41 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 17 min |
| Jun 19, 7:54 PM CDT | Flash Flood Warning | DDC | Morton | 3 hr |
| Jun 19, 7:56 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 49 min |
| Jun 19, 8:01 PM CDT | Special Weather Statement | DDC | Ellis, Rush | 59 min |
| Jun 19, 8:07 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 53 min |
| Jun 19, 8:10 PM CDT | Special Weather Statement | DDC | Finney, Hamilton, Kearny | 65 min |
| Jun 19, 8:20 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hamilton, Kearny | 55 min |
| Jun 19, 8:36 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Hamilton, Kearny, Lane, Scott | 54 min |
| Jun 19, 8:42 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 41 min |
| Jun 19, 9:17 PM CDT | Special Weather Statement | DDC | Seward | 43 min |
| Jun 19, 9:22 PM CDT | Special Weather Statement | DDC | Meade | 38 min |
| Jun 19, 9:25 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Haskell, Hodgeman, Lane and 2 more | 65 min |
| Jun 19, 9:28 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 62 min |
| Jun 19, 9:37 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 53 min |
| Jun 19, 10:03 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Edwards, Ford, Hodgeman, Kiowa and 3 more | 57 min |
| Jun 19, 10:05 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Morton, Seward, Stevens | 55 min |
| Jun 19, 10:27 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Morton, Stanton, Stevens | 48 min |
| Jun 19, 10:29 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 46 min |
| Jun 19, 10:31 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman, Ness | 14 min |
| Jun 19, 10:53 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Edwards, Ford, Hodgeman, Kiowa and 3 more | 67 min |
| Jun 19, 11:00 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Gray, Haskell, Meade, Morton, Seward and 2 more | 60 min |
| Jun 19, 11:50 PM CDT | Areal Flood Warning | DDC | Trego | 9 hr |
| Jun 19, 11:54 PM CDT | Areal Flood Warning | DDC | Morton, Stevens | 9 hr |
| Jun 19, 11:58 PM CDT | River Flood Warning | DDC | Trego | 20 hr |
| Jun 19, 11:58 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Clark, Comanche, Edwards, Kiowa, Pratt and 1 more | 34 min |
| Jun 20, 12:06 AM CDT | Flash Flood Warning | DDC | Ellis | 91 min |
| Jun 20, 12:38 AM CDT | Special Weather Statement | DDC | Morton, Stanton | 67 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.